Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 4, 2016, 4:12 PM EDT for Jasper County, South Carolina; Effingham County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 4, 2016, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WWUS82 KCHS 042012
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON JUL 4 2016
GAZ100-101-SCZ042-047-042100-
BULLOCH GA-EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-
412 PM EDT MON JUL 4 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EGYPT TO NEAR
BLOOMINGDALE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RIDGELAND...SPRINGFIELD...RINCON...PORT WENTWORTH...ESTILL...GUYTON...
FURMAN AND OLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3253 8152 3260 8139 3264 8142 3265 8139
3266 8140 3281 8127 3243 8092 3214 8133
3244 8159
TIME...MOT...LOC 2012Z 220DEG 29KT 3244 8149 3220 8131
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:39 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 4, 3:39 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
339 PM EDT MON JUL 4 2016
.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland. A weak cold front should approach
the area early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms to wind down early this evening as
instability wanes. Mainly dry conditions will then prevail
overnight, with a strengthening low-level jet helping keep
temperatures warmer than average in the mid to upper 70s inland
and close to 80 at the coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
No significant changes to the short term with this package. Models
are in good agreement showing an Atlantic ridge of high pressure
centered off the Southeast coast and a trough of low pressure over
the Midlands, stretching northward. Weak shortwaves are expected tor
cross just north of the region each day, generating showers and
thunderstorms each afternoon. Low level instability appears to trend
upward Tuesday and Wednesday, so we bumped up POPs a bit.
Increasing low/mid lvl wind fields could also support slightly more
organized convection than previous days, but the overall threat of
severe weather will be fairly low. With PWATS near 2"
showers/thunderstorms will be capable of producing brief heavy
rainfall.
Temperatures will remain a few degrees above normal each day,
trending upwards as we head into Thursday. This is because the low-
lvl flow veers from west-southwest Tuesday to west-northwest by
Thursday. Afternoon highs should peak in the mid 90s away from the
coast through Wednesday, then the upper 90s on Thursday. These
temperatures along with surface dewpoints in the low/mid 70s will
support heat index values between 105-109 degrees during the
afternoon hours through Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A dampened mid-lvl shortwave will shift offshore by the weekend,
giving way to deep-layered ridging over the southeastern United
States. The strengthening ridge along with a downsloping wind
component will help limit overall precip chances through much of the
weekend. Greater chances of precip could then arrive early next week
as a weak cold front approaches the area from the north.
The main issue this weekend will focus on hot and humid conditions
each afternoon. As the Atlantic ridge builds over the area, temps
will trend warmer within a west-northwest flow regime. The setup
will likely result in temps peaking in the mid/upper 90s away from
the coast each day. Some locations could even hit the 100 degree
mark well inland over the weekend. The main question will be how
much sfc dewpts mix out during afternoon hours given the westerly
downsloping wind component. At this time, sfc dewpts should remain
around 70 degrees where temps are warmest inland. These temps/dewpts
support heat index values between 103-108 degrees Friday through
Monday. Should temps trend warmer or moisture levels remain higher
than anticipated, Heat Advisories could be needed late week.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Mainly VFR. Low probabilities of flight restrictions in brief
showers/thunderstorms until about 23Z.
Extended Aviation Outlook: Brief periods of flight restrictions are
possible with afternoon/evening thunderstorms through Thursday.
Otherwise, VFR will prevail.
&&
.MARINE...
Tonight...A strengthening southwesterly low-level jet will push
winds into the Advisory range with gusts near 25 knots. We chose to
hoist a Small Craft Advisory for all waters ending from south to
north late. Seas will build a bit as a result to near 5 feet close
to the Gulf Stream.
Tuesday...The interaction between Atlantic high pressure and an
inland trough will increase the pressure gradient across the coastal
waters. Sustained southwest winds of 15-20 kt are expected across
the waters. Gusts up to 25 kt are possible in the afternoon and
evening, mainly beyond 10 nm in AMZ350, which is where the pressure
gradient should be the strongest. Since the current forecast is only
showing gusts for a small portion of this zone and for a short
period of time, we're opting to hold off on issuing a Small Craft
Advisory. But one could eventually be needed, especially if the
winds increase in the upcoming forecasts. Seas will build in
response to the increased winds, peaking between 3-4 ft across most
of the waters. Though, a few 5 footers are expected across the
extreme northeastern portion of AMZ350 and in AMZ374 beyond 40 nm,
where fetch and duration will be more conducive to wave generation.
Wednesday through Saturday: Winds will ease on Wednesday as the
pressure gradient decreases, generally prevailing from the south or
southwest at 10-15 kt through the end of the period. Small increases
are expected each afternoon/evening with the development of the sea
breeze. Seas will range between 2-4 ft with the highest waves across
AMZ374.
&&
.TIDES/COASTAL FLOODING...
Tides will continue to be high today due to astronomical
influences and shallow coastal flooding is still possible along
the central/southern SC coast with the evening high tide cycle.
Confidence is too low at this point to issue an Advisory as it
looks like it will just barely reach 7.0 feet MLLW, if at all,
especially considering it did not reach it yesterday.
&&
.CLIMATE...
Record High Minimum Temperatures for July 4...
KCHS...78 set in 1993.
KCXM...83 set in 1998.
&&
.EQUIPMENT...
The Beaufort NOAA Weather Radio All Hazards transmitter will
remain off the air until further notice.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 8 PM this evening to 2 AM EDT
Tuesday for AMZ352-354-374.
Small Craft Advisory from 8 PM this evening to 5 AM EDT
Tuesday for AMZ350.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MS
LONG TERM...
AVIATION...MS/RJB
MARINE...MS/RJB
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 4, 10:05 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EDT MON JUL 4 2016 GAZ117-119-139-141-SCZ048>051-051000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1005 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT...TEMPERATURES WILL ONCE AGAIN PUSH INTO THE MID 90S AND WITH HIGH HUMIDITY LEVELS HEAT INDEX VALUES COULD LOCALLY REACH 110 DEGREES THIS AFTERNOON FOR A BRIEF TIME BEFORE THE PASSAGE OF THE SEA BREEZE. A HEAT ADVISORY MAY STILL EVENTUALLY BE NEEDED. COASTAL FLOODING...ASTRONOMICAL FACTORS WILL CONTRIBUTE TO ELEVATED HIGH TIDES THIS EVENING/EARLY TONIGHT. SHALLOW COASTAL FLOODING COULD OCCUR AND A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1005 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON JUL 4 2016
GAZ100-101-SCZ042-047-042100-
BULLOCH GA-EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-
412 PM EDT MON JUL 4 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EGYPT TO NEAR
BLOOMINGDALE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RIDGELAND...SPRINGFIELD...RINCON...PORT WENTWORTH...ESTILL...GUYTON...
FURMAN AND OLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3253 8152 3260 8139 3264 8142 3265 8139
3266 8140 3281 8127 3243 8092 3214 8133
3244 8159
TIME...MOT...LOC 2012Z 220DEG 29KT 3244 8149 3220 8131The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 4, 3:04 PM EDT | Small Craft Advisory | CHS | 10 hr | |
| Jul 4, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 59 min |
| Jul 4, 4:56 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 4, 5:10 PM EDT | Special Weather Statement | CHS | Beaufort | 35 min |
| Jul 4, 5:42 PM EDT | Special Weather Statement | CHS | Colleton | 48 min |
| Jul 4, 5:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 67 min |
| Jul 4, 6:20 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 40 min |
| Jul 4, 6:25 PM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Jul 4, 6:47 PM EDT | Special Weather Statement | CHS | Charleston | 43 min |
| Jul 4, 6:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jul 4, 5:21 PM EDT | Special Weather Statement | CHS | Chatham | 24 min |
Nearby
Special Weather Statements in South Carolina, 2016Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.